Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 249, NWS Charleston, SC

July 10, 2008Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 10, 2008, 6:59 PM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2008, 6:59 PM EDT (22:59 UTC)
Expired
Jul 10, 2008, 8:00 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1128 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 102259
SVRCHS
SCC013-053-110000-
/O.NEW.KCHS.SV.W.0249.080710T2259Z-080711T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EAST CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 800 PM EDT

* AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PORT ROYAL...OR ABOUT 6 MILES SOUTHWEST OF BEAUFORT...MOVING
  SOUTHEAST AT 16 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MARINE CORPS AIR STATION...BLUFFTON...
  BEAUFORT...
  PORT ROYAL...
  PARRIS ISLAND...
  HILTON HEAD ISLAND...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3228 8102 3245 8083 3242 8081 3247 8082
      3256 8072 3253 8053 3242 8041 3232 8044
      3224 8064 3230 8066 3234 8075 3230 8073
      3228 8075 3223 8066 3213 8073
TIME...MOT...LOC 2259Z 293DEG 14KT 3239 8076

$$
4 follow-up statements
000 
WWUS52 KCHS 102323
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
723 PM EDT THU JUL 10 2008

SCC013-053-110000-
/O.CON.KCHS.SV.W.0249.000000T0000Z-080711T0000Z/
BEAUFORT SC-JASPER SC-
723 PM EDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL JASPER AND BEAUFORT COUNTIES...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PARRIS ISLAND...OR ABOUT 7 MILES SOUTH OF BEAUFORT...
MOVING EAST AT 18 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...FOLLY FIELD...FOREST BEACH...FRIPP ISLAND...HILTON HEAD
ISLAND...PARRIS ISLAND...PORT ROYAL...BEAUFORT...HILTON HEAD AIRPORT
AND MARINE CORPS AIR STATION.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3228 8101 3249 8071 3255 8072 3253 8054
      3244 8046 3242 8041 3232 8044 3224 8064
      3230 8066 3234 8075 3230 8073 3228 8075
      3223 8066 3213 8073
TIME...MOT...LOC 2323Z 292DEG 15KT 3234 8067

$$
000 
WWUS52 KCHS 102333
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 PM EDT THU JUL 10 2008

SCC013-053-110000-
/O.CON.KCHS.SV.W.0249.000000T0000Z-080711T0000Z/
BEAUFORT SC-JASPER SC-
733 PM EDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL JASPER AND CENTRAL BEAUFORT COUNTIES...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SCOTT...OR ABOUT 7 MILES SOUTH OF BEAUFORT...MOVING EAST
AT 17 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FRIPP
ISLAND...PARRIS ISLAND...PORT ROYAL AND BEAUFORT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3226 8100 3249 8070 3253 8053 3244 8046
      3242 8041 3232 8044 3224 8064 3230 8066
      3234 8075 3230 8073 3228 8075 3223 8067
TIME...MOT...LOC 2333Z 292DEG 15KT 3232 8062

$$
000 
WWUS52 KCHS 102349
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
749 PM EDT THU JUL 10 2008

SCC053-102359-
/O.CAN.KCHS.SV.W.0249.000000T0000Z-080711T0000Z/
JASPER SC-
749 PM EDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JASPER COUNTY HAS
BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3225 8094 3244 8068 3249 8050 3243 8044
      3242 8041 3232 8044 3224 8064 3230 8066
      3234 8075 3230 8073 3228 8075 3223 8067
TIME...MOT...LOC 2349Z 292DEG 15KT 3237 8052

$$

SCC013-110000-
/O.CON.KCHS.SV.W.0249.000000T0000Z-080711T0000Z/
BEAUFORT SC-
749 PM EDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN BEAUFORT COUNTY...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FROGMORE...OR ABOUT 9
MILES SOUTHEAST OF BEAUFORT...MOVING EAST AT 17 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FRIPP
ISLAND...PARRIS ISLAND AND PORT ROYAL.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3225 8094 3244 8068 3249 8050 3243 8044
      3242 8041 3232 8044 3224 8064 3230 8066
      3234 8075 3230 8073 3228 8075 3223 8067
TIME...MOT...LOC 2349Z 292DEG 15KT 3237 8052

$$
000 
WWUS52 KCHS 102358
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
758 PM EDT THU JUL 10 2008

SCC013-110008-
/O.EXP.KCHS.SV.W.0249.000000T0000Z-080711T0000Z/
BEAUFORT SC-
758 PM EDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BEAUFORT COUNTY WILL
EXPIRE AT 800 PM EDT...

AT 753 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3225 8094 3244 8068 3249 8050 3243 8044
      3242 8041 3232 8044 3224 8064 3230 8066
      3234 8075 3230 8073 3228 8075 3223 8067
TIME...MOT...LOC 2358Z 292DEG 15KT 3236 8048

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:41 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 10, 3:41 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
341 PM EDT THU JUL 10 2008

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL LINGER JUST INLAND OF THE COASTAL
PLAIN THROUGH FRIDAY THEN DISSIPATE FRIDAY NIGHT. ANOTHER WEAK
COLD FRONT WILL DROP SOUTH INTO THE REGION SATURDAY AND BECOME
STATIONARY NEAR THE SOUTH CAROLINA/GEORGIA BORDER SUNDAY AS WEAK
LOW PRESSURE LINGERS OFF THE SOUTH CAROLINA COAST. ANOTHER FRONTAL
SYSTEM COULD IMPACT THE REGION EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SFC ANALYSIS MAINTAINS A MEANDERING E-W ORIENTED CDFNT THROUGH NC
INTO TN WITH A PREFRONTAL TROUGH ORIENTED SW-NE THROUGH THE
CAROLINAS. WITH CONVECTIVE TEMPS AROUND 90 BEING MET SHORTLY AFTER
NOON...SEVERAL RESIDUAL BOUNDARIES ALONG WITH A MODEST UPPER LEVEL
SHORTWAVE WORKED WITHIN DEEP MOISTURE TO PRODUCE CONVECTION MAINLY
NORTH OF A LINE FROM CHARLESTON-RIDGELAND-STATESBORO. MOST OF THE
CWFA RECEIVED GOOD HEATING THROUGH THE FIRST HALF OF THE DAY...AND
MUCH OF THE CWFA REMAINS UNDER MOSTLY SUNNY SKIES SO AM NOT
THINKING THE CONVECTION WILL CEASE ANYTIME SOON...ESP FOR THOSE
AREAS THAT ARE STILL RECEIVING GOOD SUNSHINE. AM CONCERNED ABOUT
THE SRN HALF OF THE CWFA NOT GETTING ANY CONVECTION GIVEN THE GOOD
DEWPOINT GRADIENT SHOWING UP OVER SRN PORTIONS OF THE CWFA...BUT
WILL MAINTAIN LOW-MID CHC POPS THERE FOR OUTFLOW BOUNDARY
POSSIBILITIES. NRN PORTIONS OF THE CWFA ARE STILL SEEING CAPE IN
EXCESS OF 3000 J/KG PER RUC PROGS... WITH CAPE DECRG GOING SOUTH.
THUS...WILL KEEP HIGH CHC AND LOW END LIKELY POPS GOING THROUGH
THE MID EVE HOURS FOR NRN AREAS. GIVEN THE DEEP MOISTURE /PWATS
OVER 2 INCHES/ AND INCOMING UPPER SHORTWAVE ALONG WITH THE
SEABREEZE AND OUTFLOW BOUNDARIES...ISOLD WET MICROBURSTS ARE STILL
POSSIBLE ALONG WITH ISOLD MINOR FLOODING. TEMPS FOR MANY SPOTS THE
NRN HALF OF THE CWFA WILL BECOME RAIN-COOLED WHILE SRN SPOTS LOOK
TO HAVE A MORE DIURNAL TEMP CURVE...LEADING TO LOWS MAINLY IN THE
LOW 70S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
THE AFOREMENTIONED PREFRONTAL TROUGH WILL REMAIN OVER THE AREA
TOMORROW INTO TOMORROW NIGHT WHILE THE FRONTAL BOUNDARY OVER NC-TN
SLOWLY DRIFTS S...THUS MAKING TMRW A POTENTIAL CARBON-COPY OF TDA.
SEVERAL UPPER LEVEL SHORTWAVES COMBINED WITH THE DAILY SEABREEZE
AND RESIDUAL SFC OUTFLOW BOUNDARIES WILL HELP DEVELOP CONVECTION
AGAIN AROUND MIDDAY...AS CONVECTIVE TEMPS WILL BE IN THE UPPER 80S
AND MAX TEMPS WILL BE IN THE LOWER 90S. THUS...HAVE AGAIN RUN WITH
HIGH END CHC TO LOW END LIKELY POPS. WITH SIMILAR INSTABILITY AND
CONVECTIVE PARAMETERS AS TDA /PWAT OVER 2 INCHES...CAPE OVER 3000
J/G...WBZ OVER 12 KFT/ THE THREAT IS THERE FOR ISOLD WET
MICROBURSTS WITHIN THE PULSE TYPE SCHEME. WILL CONTINUE MENTION IN
THE HWO.

CONVECTION SHOULD BE A BIT MORE PERSISTENT TMRW WITH THE FRONTAL
BOUNDARY LINGERING NEAR OR OVER THE AREA WHILE DISSIPATING TMRW
NIGHT. THUS...HAVE SHOWN A MORE DELAYED TREND OF LOWERING POPS
THROUGH THE NIGHT TMRW. TEMPS WILL AGAIN SETTLE INTO THE LOWER
70S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
SATURDAY THROUGH SUNDAY...THE MODELS HAVE BEEN CONSISTENT FOR
SEVERAL DAYS NOW IN DROPPING A WEAK FRONTAL BOUNDARY INTO THE REGION
SATURDAY AS CENTER OF BROAD SUBTROPICAL RIDING REMAINS ANCHORED
ACROSS THE WESTERN GULF OF MEXICO. BOTH THE NAM AND GFS WITH SUPPORT
FROM THE ECMWF AND SREF MEAN SUGGEST A WAVE OF LOW PRESSURE WILL
DEVELOP ALONG THE FRONT AND MEANDER OFF THE SOUTH CAROLINA COAST
THROUGH THE WEEKEND...BUT DIFFER SIGNIFICANTLY IN THE EXACT
PLACEMENT AND INTENSITY OF THE CYCLONE. PLAN TO STICK WITH THE
WEAKER NAM SOLUTION SINCE GFS MAY BE OVER DEVELOPING THE LOW WITH
STRONG MODEL CONVECTIVE FEEDBACK OVER THE GULF STREAM. WILL MAINTAIN
CHANCE POPS SATURDAY FOR THE NORTHERN AND CENTRAL ZONES BUT UP BUMP
THEM UP INTO THE LIKELY CATEGORY SOUTH OF INTERSTATE 16 WHERE THE
STRONGEST LOW-LEVEL CONVERGENCE WILL BE FOUND. CYCLONIC FLOW AROUND
THE LOW WILL HELP ADVECT DRIER AIR OVER NORTH CAROLINA SOUTH THROUGH
THE REGION SUNDAY. WILL GO WITH SLIGHT CHANCE POPS FOR SUNDAY. HIGHS
EACH DAY WILL BE AROUND 90 WITH LOWS IN THE LOWER TO MID 70S EXCEPT
UPPER 70S NEAR THE BEACHES.

MONDAY THROUGH THURSDAY...ANOTHER FRONTAL BOUNDARY WILL APPROACH
FROM THE NORTHWEST EARLY NEXT WEEK. THE MODELS ARE UNDECIDED ON
EXACTLY HOW FAR OFFSHORE THE BOUNDARY WILL GO WITH THE GFS SHOWING A
POSITION ALONG THE COAST WHILE THE ECMWF STALLS FRONT JUST OFFSHORE.
MUCH WILL DEPEND ON EXACTLY HOW STRONG THE PASSING SHORTWAVE TO THE
NORTH WILL BE. WILL GO WITH SLIGHT CHANCE TO CHANCE POPS DURING THIS
TIME WITH TEMPERATURES NEAR NORMAL LEVELS.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
WITH THE CONVECTIVE TEMPERATURE BEING REACHED...DEEP MOISTURE IN
PLACE AND A PREFRONTAL TROUGH OVER THE MIDLANDS...SCATTERED
SHWRS/TSTMS HAVE DEVELOPED MAINLY NEAR THE COAST AND WILL CONTINUE
TO DEVELOP ALONG THE SEABREEZE AND OTHER RESIDUAL BOUNDARIES. SOME
OF THESE STORMS WILL IMPACT THE TERMINALS THROUGH 00Z THIS EVE SO
WILL LOOK FOR MVFR-IFR CONDITIONS FOR BRIEF PERIODS THROUGH THE
REST OF THIS AFTN. CONVECTION SHOULD SLOWLY DISSIPATE GOING INTO
THE MID TO LATE EVENING HOURS SO WILL RUN WITH PREVAILING VFR
CONDS OVERNIGHT THROUGH TMRW MRNG. ANOTHER ROUND OF CONVECTION IS
POSSIBLE TOMORROW AS THE FRONTAL BOUNDARY MOVES OVER THE AREA AND
STALLS OUT WHILE MOISTURE REMAINS DEEP. EXACT TIMING IS A BIT
PROBLEMATIC SO WILL INCLUDE CB FOR THE LATE MRNG INTO EARLY AFTN
HOURS TOMORROW.

EXTENDED AVIATION OUTLOOK...OCNL MVFR OR IFR CONDITIONS POSSIBLE
IN MAINLY AFTN/EVENING CONVECTION THROUGH MONDAY.

&&

.MARINE...
TONIGHT THROUGH FRIDAY NIGHT...THE ATLC RIDGE ON WILL EXTEND
ACROSS THE ERN GULF OF MEXICO WHILE A WEAK FRONTAL BOUNDARY LIES
JUST INLAND OVER THE SE STATES AND GRADUALLY DISSIPATES. WINDS IN
CHARLESTON HARBOR WILL NEED TO BE MONITORED AS MIXING HEIGHTS MAY
TAP INTO HIGHER BOUNDARY LAYER WINDS...OTHERWISE WINDS WILL BE
CAPPED AT 15 KT. WHILE MOST SEAS WILL HOLD AT 4 FT OR LESS...GIVEN
SWELLS FROM BERTHA WE COULD SEE A FEW 5-FOOTERS ESPECIALLY OVER
AMZ350-374.

SATURDAY THROUGH TUESDAY...LONG-PERIOD SWELLS FROM HURRICANE BERTHA
ARE FORECAST TO PEAK EARLY SATURDAY MORNING BEFORE SLOWLY SUBSIDING.
OTHERWISE FAIRLY LIGHT WINDS WILL IMPACT THE MARINE AREA SATURDAY
AND SUNDAY WITH A WEAK FRONTAL BOUNDARY DRAPED OVER THE AREA AND
LOW PRESSURE JUST OFF THE SOUTH CAROLINA COAST. PINNING DOWN
DIRECTIONS WILL BE TRICKY BUT EXPECT FAIRLY LIGHT WINDS. ANOTHER
COLD FRONT COULD IMPACT THE WATERS BY MID WEEK.

RIP CURRENTS...SMALL SWELLS FROM BERTHA WILL CONTINUE TO IMPACT
THE SURF ZONE FRIDAY AND SATURDAY. SWELL PERIODS COULD REACH 12-13
SECONDS THIS EVENING...AROUND 10-11 SECONDS ON FRIDAY...THEN 9-10
SECONDS SATURDAY. DEPENDING UPON THE STRENGTH OF THE WINDS WITHIN
THE SEA BREEZE CIRCULATION...WE ARE LIKELY LOOKING AT AN ENHANCED
RISK OF RIP CURRENTS...ESPECIALLY FRIDAY AND SATURDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JPC/ST
Hazardous weather outlook, Jul 10, 4:07 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT THU JUL 10 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-110900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
407 PM EDT THU JUL 10 2008

...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION THROUGH THIS EVENING. AS OCCASIONAL ENERGY ALOFT MOVES
INTO THE AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE
SOUTHEAST AND INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS
COULD BECOME STRONG OR EVEN SEVERE...ESPECIALLY ACROSS SOUTHERN
SOUTH CAROLINA. THE MAIN WEATHER HAZARDS WILL BE STRONG WINDS AND
CLOUD TO GROUND LIGHTNING STRIKES. LOCALIZED FLOODING IS ALSO
POSSIBLE WITH PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE
STORMS.

PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE
THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS
SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT
WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION FRIDAY. AS OCCASIONAL ENERGY ALOFT MOVES INTO THE
AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST AND
INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS COULD BECOME
STRONG OR EVEN SEVERE. THE MAIN WEATHER HAZARDS WILL BE STRONG
WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. LOCALIZED FLOODING IS
ALSO POSSIBLE WITH PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-110900-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
407 PM EDT THU JUL 10 2008

...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING...

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION TODAY. AS OCCASIONAL ENERGY ALOFT MOVES INTO THE
AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST AND
INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS COULD BECOME
STRONG OR EVEN SEVERE...ESPECIALLY ACROSS SOUTHERN SOUTH CAROLINA.
THE MAIN WEATHER HAZARDS WILL BE STRONG WINDS AND CLOUD TO GROUND
LIGHTNING STRIKES. LOCALIZED FLOODING IS ALSO POSSIBLE WITH
PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE STORMS.

PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE
THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS
SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT
WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION FRIDAY. AS OCCASIONAL ENERGY ALOFT MOVES INTO THE
AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST AND
INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS COULD BECOME
STRONG OR EVEN SEVERE. THE MAIN WEATHER HAZARDS WILL BE STRONG
WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. LOCALIZED FLOODING IS
ALSO POSSIBLE WITH PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 5:43 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT THU JUL 10 2008

GAZ088-100-101-SCZ042-102230-
BULLOCH-EFFINGHAM-HAMPTON-SCREVEN-
543 PM EDT THU JUL 10 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HAMPTON...
SOUTHEASTERN SCREVEN...EASTERN BULLOCH AND NORTHWESTERN EFFINGHAM
COUNTIES THROUGH 630 PM EDT...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GREEN HILL TO EMIT...OR ALONG A LINE EXTENDING FROM
SYLVANIA TO 9 MILES SOUTH OF STATESBORO...MOVING EAST AT 14 MPH.

AREAS IN AND AROUND ALTMAN...BROOKLET...CAPTOLO...DOVER...EGYPT...
GEORGIA SOUTHERN...HUNTERS...KILDARE...LEEFIELD...NEWINGTON...
OLIVER...STILSON AND SYLVANIA WILL BE IMPACTED THROUGH 630 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 10, 5:49 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT THU JUL 10 2008

SCZ048-102230-
BEAUFORT-
549 PM EDT THU JUL 10 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BEAUFORT COUNTY
THROUGH 630 PM EDT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DALE TO GRAYS HILL...OR ALONG A LINE EXTENDING FROM 11
MILES SOUTHEAST OF YEMASSEE TO 9 MILES NORTHWEST OF BEAUFORT...MOVING
EAST AT 14 MPH.

AREAS IN AND AROUND DALE...BEAUFORT AND MARINE CORPS AIR STATION WILL
BE IMPACTED THROUGH 630 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jul 10, 6:24 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     NON-TSTM WND DMG 1 E GREEN POND          32.73N 80.60W
07/10/2008                   COLLETON           SC   PUBLIC

            1 TREE WAS REPORTED ON HIGHWAY 17 BETWEEN GREEN POND AND
            ASHEPOO.

0538 PM     TSTM WND DMG     1 N ASHEPOO             32.75N 80.55W
07/10/2008                   COLLETON           SC   PUBLIC

            1 TREE REPORTED DOWN APPROXIMATELY ONE MILE NORTH OF
            ASHEPOO LOCATED ON HIGHWAY 17.

0547 PM     TSTM WND DMG     4 SSW GREEN POND        32.68N 80.64W
07/10/2008                   COLLETON           SC   PUBLIC

            1 TREE REPORTED DOWN APPROXIMATELY 4 MILES SOUTH
            SOUTHWEST OF GREEN POND ON HIGHWAY 17.

&&

DPB
Local storm report, Jul 10, 6:28 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 E GREEN POND          32.73N 80.60W
07/10/2008                   COLLETON           SC   PUBLIC

            1 TREE WAS REPORTED ON HIGHWAY 17 BETWEEN GREEN POND AND
            ASHEPOO.

&&

DPB
Local storm report, Jul 10, 6:46 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     MARINE TSTM WIND 2 NE JAMES ISLAND       32.75N 79.91W
07/10/2008  M42 MPH          CHARLESTON         SC   MESONET

            MEASURED AT JAMES ISLAND YACHT CLUB.

&&

JRL
Special weather statement, Jul 10, 6:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT THU JUL 10 2008

GAZ099-100-114-115-102330-
BULLOCH-CANDLER-EVANS-TATTNALL-
649 PM EDT THU JUL 10 2008

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL BULLOCH...EASTERN
CANDLER...NORTHWESTERN TATTNALL AND NORTHWESTERN EVANS COUNTIES
THROUGH 730 PM EDT...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PARISH TO UNDINE TO COLLINS...OR ALONG A LINE
EXTENDING FROM METTER TO 9 MILES SOUTH OF METTER TO 8 MILES NORTH OF
REIDSVILLE...MOVING EAST AT 17 MPH.

AREAS IN AND AROUND COLLINS...GEORGIA SOUTHERN...METTER...PULASKI...
REGISTER AND STATESBORO WILL BE IMPACTED THROUGH 730 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:50 AM EDTSpecial Marine WarningCHS85 min
Jul 10, 2:12 AM EDTSpecial Marine WarningCHS2 hr
Jul 10, 1:29 PM EDTSevere Thunderstorm WarningCHSBerkeley61 min
Jul 10, 2:38 PM EDTSpecial Marine WarningCHS52 min
Jul 10, 3:23 PM EDTSpecial Marine WarningCHS45 min
Jul 10, 5:10 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester65 min
Jul 10, 6:00 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester60 min
Jul 10, 6:21 PM EDTSpecial Marine WarningCHS84 min
Jul 10, 7:30 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper60 min
Jul 10, 7:41 PM EDTSpecial Marine WarningCHS105 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.